MAUDE Adverse Event Report: ZIMMER BIOMET, INC. 40MM POLY LINER PLUS 6MM OFS; PROSTHESIS, SHOULDER

ZIMMER BIOMET, INC. 40MM POLY LINER PLUS 6MM OFS; PROSTHESIS, SHOULDER
Model Number 00-4349-040-06
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 01/17/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: cat: 00434901213, lot: 63700625, tm,reverse stem 12mm x 130mm.Cat: 00434901500, lot: 63715593, 15mm post length base plate.Cat: 00434904011, lot: 63653808,tm reverse 40mm glenosphere.Cat: 01.04223.036, lot: 2921546, nvers/revers scr syst 4.5- 36.Cat: 01.04223.036, lot: 2921529, invers/revers scr syst 4.5- 36.Report source: foreign- (b)(6).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001822565 - 2022 - 00234.
 
Event or Problem Description
It was reported that the patient underwent a revision surgery approximately four years post initial due to disassociation of poly liner from the stem.The loose liner was explanted and a new poly liner was implanted.No other implants were revised.No additional patient consequences were reported.
 
Event or Problem Description
No additional event information is available at the time of this report.
 
Additional Manufacturer Narrative
Complaint sample was evaluated and the reported event was confirmed.Reported event was confirmed by review of radiographs.Visual examination of the returned product identified signs of wear.All features of the backside show damage.Gouges are seen in the spherical radius.Review of the available radiographs identified that left total shoulder reversed arthroplasty with possible loosening of the glenoid component with the associated changing orientation of the glenosphere as well as polyethylene wear of the glenohumeral component.Device history record (dhr) was reviewed and no discrepancies were found.Root cause was unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
40MM POLY LINER PLUS 6MM OFS
Common Device Name
PROSTHESIS, SHOULDER
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key13368762
Report Number0001822565-2022-00233
Device Sequence Number3992317
Product Code KWT
UDI-Device Identifier00889024269156
UDI-Public(01)00889024269156(17)230430(10)62977613
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K052906
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Model Number00-4349-040-06
Device Catalogue Number00434904006
Device Lot Number62977613
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2022
Supplement Date Received by Manufacturer03/28/2022
Initial Report FDA Received Date01/27/2022
Supplement Report FDA Received Date04/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/20/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age77 YR
Patient SexMale
Patient Weight117 KG